MAUDE Adverse Event Report: BIOMET MICROFIXATION STERILE TRAC SYSTEM 12 PACK STERILE TRAC XD THINFLAP 1.5 X 4.0MM SCREW; PLATE, BONE

BIOMET MICROFIXATION STERILE TRAC SYSTEM 12 PACK STERILE TRAC XD THINFLAP 1.5 X 4.0MM SCREW; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported the screw fractured upon implantation resulting in a retained foreign body.The screw head was recovered but the screw body was left in the patient's body at the surgeon's discretion.The procedure was completed with an alternate screw.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was carried out on the screw.The screw head shows signs of use.The screw shaft has fractured along the upper screw threads.The lower fractured portion of the screw was retained by the patient and was not available of inspection.The complaint is confirmed.A determination cannot be made as to what caused the screw to fracture.Lot identification is necessary for review of device history records, lot identification was not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
STERILE TRAC SYSTEM 12 PACK STERILE TRAC XD THINFLAP 1.5 X 4.0MM SCREW
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10791415
Report Number0001032347-2020-00561
Device Sequence Number1074331
Product Code JEY
UDI-Device Identifier00841036198565
UDI-Public00841036198565
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K972322
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2024
Device Model NumberN/A
Device Catalogue NumberSP-ST-6704-12
Device Lot Number859470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;